| Model Number |
7386 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
11/17/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
Event or Problem Description
As reported: a small perforation was noted on a post-procedure echo that was not noted during the successful procedure of a cto-pci of a proximal, non-tortuous, moderately calcific cto in the rca on study subject (b)(6).Many devices, both study and non-study devices were used.It is unknown what device used during the procedure, which included study devices of a turnpike spiral microcatheter and a spectre guidewire, caused the perforation.The subject did not become hemodynamically unstable and it was felt that the perforation occurred during retrograde attempt to cross the lesion.Subsequent echos done post-procedure and prior to discharge showed small pericardial effusion adjacent to rv free wall with no evidence of tamponade.Subject discharged next day, resolved without sequelae.Associated mdr 2134812-2021-00036 turnpike spiral.
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.A manufacturing record review was completed and no related nonconformances were found.Patient underwent a cto-pci procedure.The vessel was rca with moderate calcification and no tortuosity.A spectre (study device) was one of the devices used in the procedure.A small perforation was noted post procedure echo.Per ifu identifies vessel perforation as potential adverse effects that may be associated with the use of the spectre guidewire.No product was returned to vsi/teleflex for evaluation.It is unknown if any damages were present on spectre guidewire that could have caused the perforation.Multiple ancillary devices were used in the procedure.It is unknown which device contributed to the perforation.The subject did not become hemodynamically unstable and it was felt that the perforation occurred during retrograde attempt to cross the lesion.Subsequent echos done post-procedure and prior to discharge showed small pericardial effusion adjacent to rv free wall with no evidence of tamponade.Patient discharged without any sequelae.No adverse events noted at 30-day follow up.Based on the information, the most likely root cause of the issue is undeterminable.